Alert archive / Iowa / Flash Flood Warnings in 2020

Flash Flood Warning 16, NWS Quad Cities, IA

June 9, 2020Johnson County, Linn County, Iowa

NWS Quad Cities, IA issued this flash flood warning at Jun 9, 2020, 6:58 PM CDT for Johnson County, Linn County, Iowa. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2020, 6:58 PM CDT (23:58 UTC)
Expired
Jun 9, 2020, 10:46 PM CDT
In force
4 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Johnson County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 87 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 7:00 PM CDTFLASH FLOOD2 E Iowa City, IAAREA RIVER GAUGES WERE INDICATING HIGH LEVELS OCCURRING ON MANY CREEKS AND RIVERS ACROSS JOHNSON COUNTY AND IN THE IOWA CITY AND NORTH LIBERTY AREA IN PARTICULAR. WHILE LEVELS HAVE PEAKED AND ARE RECEDING ON MANY AREA CREEKS, THESE WATERWAYS REMAIN HIGH WITH R
Jun 9, 9:10 PM CDTHEAVY RAIN 3.31 Nw Williamstown, IARAIN BEGAN AROUND 9 AM AND ENDED AROUND 4 PM.
Jun 9, 9:11 PM CDTHEAVY RAIN 4.552 Ne Iowa City, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 12.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2020-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 80 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2020-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
80 J/kg
Mixed-layer CIN
-418 J/kg
Mixed-layer LCL
1326 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

064 
WGUS53 KDVN 092358
FFWDVN
IAC103-113-100800-
/O.NEW.KDVN.FF.W.0016.200609T2358Z-200610T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA/IL
658 PM CDT Tue Jun 9 2020

The National Weather Service in the Quad Cities has issued a

* Flash Flood Warning for...
  Johnson County in east central Iowa...
  Southwestern Linn County in east central Iowa...

* Until 300 AM CDT Wednesday.

* At 654 PM CDT, emergency management reported Flash Flooding of 
  creeks in the North Liberty and Iowa City areas with swift moving 
  water in these creeks.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Emergency management.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

Flood waters are moving down creeks in the vicinity of Iowa City and 
are dangerous! Do not get into flooded creeks or rivers as the 
current can sweep you away!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 4193 9160 4183 9147 4173 9140 4159 9140
      4157 9162 4156 9182 4171 9183 4188 9181

FLASH FLOOD...OBSERVED

$$

Brooks
2 follow-up statements
828 
WGUS73 KDVN 100254
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
954 PM CDT Tue Jun 9 2020

IAC103-113-100800-
/O.CON.KDVN.FF.W.0016.000000T0000Z-200610T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Johnson IA-Linn IA-
954 PM CDT Tue Jun 9 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
WEDNESDAY FOR JOHNSON AND SOUTHWESTERN LINN COUNTIES...

At 948 PM CDT, area river gages were indicating high levels still 
occurring on many creeks and rivers across Johnson County and in the 
Iowa City and North Liberty area in particular. While levels have 
peaked and are receding on many area creeks, these waterways 
remain high with rapidly moving water and are dangerous. 

HAZARD...Flooding along area rivers and creeks, including Hoosier 
         Creek, Clear Creek, Buffalo Creek, Deer Creek, Price Creek, 
         and Rapid Creek.

SOURCE...Automated gauges.

IMPACT...Flooding of small creeks and streams, urban areas, 
         highways, streets and underpasses as well as other drainage 
         and low lying areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 4193 9160 4183 9147 4173 9140 4159 9140
      4157 9162 4156 9182 4171 9183 4188 9181

FLASH FLOOD...GAUGE INDICATED

$$

Brooks
511 
WGUS73 KDVN 100346
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
1046 PM CDT Tue Jun 9 2020

IAC103-113-100352-
/O.CAN.KDVN.FF.W.0016.000000T0000Z-200610T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Johnson IA-Linn IA-
1046 PM CDT Tue Jun 9 2020

...THE FLASH FLOOD WARNING FOR JOHNSON AND SOUTHWESTERN LINN COUNTIES
IS CANCELLED...

The heavy rain has ended and rapidly rising flood waters are no 
longer expected in the warning area. An Areal Flood Warning remains 
in effect for Johnson County through tonight. Creeks remain high, 
and possibly remain out of there banks, but are no longer rising. 

The following creeks remain high or are out of their banks: Hoosier 
Creek, Clear Creek, Buffalo Creek, Deer Creek, Price Creek and Rapid 
Creek.

Please continue to heed any remaining road closures.

LAT...LON 4193 9160 4183 9147 4173 9140 4159 9140
      4157 9162 4156 9182 4171 9183 4188 9181

$$

Ervin

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 6:23 PM CDT, 35 minutes earlier.

Area forecast discussion, Jun 9, 6:23 PM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
623 PM CDT Tue Jun 9 2020

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 254 PM CDT Tue Jun 9 2020

The remnant low pressure center from Cristobal was over the
southeast tip of IA at 19Z. Widespread moderate to heavy rain was
occurring over all of eastern IA in this pseudo tropical airmass,
with light to moderate bands feeding northwestward across northern
IL. The band of heavy rain in IA was producing widespread 2 plus
inch rains with some locally heavier amounts along with rainfall
rates over 1 inch per hour across our western 2 rows of counties. So
far, no significant issues other than minor ponding of water has
been reported. An axis strong surface pressure falls over the Quad
Cities indicated this low pressure center will continue on its rapid
N-NE path along the MS river across far northwest IL this afternoon,
reaching into SW WI this evening. Further out, a separate strong
upper level shortwave and surface low were advancing toward the
region from western KS.

&&

.SHORT TERM...(This Evening through Wednesday)
ISSUED AT 254 PM CDT Tue Jun 9 2020

Headlines:

The Flash Flood Watch has been cancelled early over our southern
row of counties in MO into west central IL and Lee county in IA as
the main area of rain has shifted northward. The watch over the
rest of southeast IA (along and south of I-80) and our west
central IL counties along the MS River has had its expiration
moved up to 00Z, as the potential for heavy rain will have shifted
north out of this area by 7 pm. Further north, the segment over
east central IA into Jo Daviess county currently expires at 11 pm,
but this may be allowed to drop off much earlier.

The Wind Advisory for Bureau and Putnam counties will remain
intact, valid until 10 pm. While winds have so far remained below
25 mph with gusts only in the 30s, winds are increasing with the
afternoon mixing and tightening pressure gradient. Winds will
weaken for a period by early evening, but may strengthen again
following the wind shift and may increase to 20 to 30 mph from the
southwest this evening.

Discussion:

Once the current axis of heavy rain exits northward this evening,
the focus will turn to the potential for showers and
thunderstorms developing later this evening upstream over KS and
MO under the upper level dry slow and low level warm front ahead
of the central plains system. Many convective allowing hires
models have these tracking northeast into the forecast from
roughly 10 pm through 1 am and chance pops are in place for this.
Some of these could be strong, but the potential for flash
flooding will be low due to the fast movement and environment with
much lower precipitable water than currently in place. Another
round of showers and possible isolated thunderstorms will arrive
with the upper trough Wednesday, with best chances over the west
and north. These should have a very low potential for heavy
rainfall. Temperatures will linger in the upper 60s to lower 70s
tonight, then fall some Wednesday with the passage of a cold front
that will bring lower dewpoints and much more comfortable
humidity levels by Wednesday night.

.LONG TERM...(Wednesday Night through Tuesday)
ISSUED AT 254 PM CDT Tue Jun 9 2020

Lingering showers will exit the northeast parts of the area
Wednesday evening as skies clear from west to east. Initial windy
conditions will subside after sunset. Overnight low temperatures
will be slightly cooler than normal.

Thursday through next Tuesday
Assessment...medium confidence

The model consensus has dry conditions for the area with below
normal temperatures for the weekend. However there are a couple of
concerns.

First; all models show a weak upper level disturbance moving through
the area Thursday afternoon behind the departing larger system.
Moisture availability is in question but I would not be surprised if
some isolated rain showers develop during peak heating. If this does
occur then areas generally north of an Independence, IA to
Princeton, IL line would be at risk for isolated rain showers.

Second; a cold front moves through the area late this week bringing
cooler weekend temperatures. The question is will the forcing along
the front be sufficient enough to generate any rain. Here the models
are mixed with their respective opinions.

The ECMWF does have a risk of rain as it brings the front through
Friday afternoon/night. The CMC global brings the front through on
Thursday with no precipitation. The UKMET brings the front through
Thursday night/Friday but has an upper level disturbance generating
precipitation on Saturday. The GFS brings the front through Friday
afternoon/night with some precipitation followed by more
precipitation from an upper level disturbance on Saturday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
ISSUED AT 618 PM CDT Tue Jun 9 2020

In the first hour of the TAF period, an isallobaric surge of winds
will blow from the west/northwest as the remnants of Cristobal
move into Wisconsin. After 01Z, winds will greatly decrease to
under 10 kts in most locations. There rest of the night will be
mainly dry, with a few showers possible south of Interstate 80.
Some MVFR fog or status may continue in the chaotic light flow
between Cristobal's remnants and the upcoming cold front due
tomorrow afternoon. This front will change winds to the northwest
tomorrow, and could bring a continuation of MVFR clouds.
Visibility outside of fog tonight, are expected to be good.

&&

.HYDROLOGY...
Issued at 1042 AM CDT Tue Jun 9 2020

Changes:

A flood watch has been issued for the Cedar river near Conesville,
IA.

The flood warning for the Mississippi river at Keithsburg, IL has
been cancelled.

Discussion:

Rainfall from the remnants of Cristobal is moving up through
eastern Iowa with rain bands across the northern half of Illinois.
Forecast rainfall input into the morning river forecasts was for
the next 24 hours with slightly lower amounts.

As a result the Mississippi is forecast to continue falling while
tributary rivers across eastern Iowa will see rises. Most
tributary rivers are forecast to remain below flood stage.
HOWEVER if rainfall from the remnants of Cristobal is heavier than
forecast, further rises to and above flood stage are possible on
tributary rivers across eastern Iowa.

Based on past rainfall history across Missouri most rainfall
amounts from Cristobal have been on the order of 1.5 to 2 inches.
There is a small possibility for a narrow band of 2.5 to 3 inches
of rain occurring across eastern Iowa. The timing, placement and
orientation of this potential narrow band will be very important
to future river forecasts.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch until 10 PM CDT this evening for Benton-
     Buchanan-Cedar-Clinton-Delaware-Dubuque-Iowa-Jackson-
     Johnson-Jones-Linn.

IL...Flash Flood Watch until 10 PM CDT this evening for Jo Daviess.

     Wind Advisory until 10 PM CDT this evening for Bureau-Putnam.

MO...NONE.
&&

SYNOPSIS...Sheets
SHORT TERM...Sheets
LONG TERM...08
AVIATION...Ervin
HYDROLOGY...08
Hazardous weather outlook, Jun 9, 4:47 AM CDT, 14 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
447 AM CDT Tue Jun 9 2020

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-101000-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
447 AM CDT Tue Jun 9 2020

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Periods of heavy rain are likely Today from the remnants of
tropical storm Cristobal. A Flash Flood Watch is in effect for
the counties along and west of the Mississippi River. Rainfall
rates up to 2 inches per hour are possible with the heaviest bands
of rain. There is a Moderate risk for flash flooding roughly for
areas west of the Mississippi River and a Slight risk to the east.

A widespread 1 to 3 inches of rain is anticipated along and west
of a line from Dubuque, Iowa to Keokuk, Iowa. Isolated amounts
near 4 or 5 inches are possible. There is a low risk for a few
brief spin up tornadoes area-wide through the afternoon.

A Wind Advisory is in effect for Bureau and Putnam Counties
through the evening for east to southeast wind gusts of 40 to 50
mph. Gusts up to 40 mph are possible futher west, extending toward
the Mississippi River. The winds will turn to the southwest late
this afternoon and evening.

Flooding continues along portions of the Wapsipinicon River and
Mississippi River. Please see the latest Flood Statements and
Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today. Rainfall amounts over 1
inch and reports of flash flooding would be appreciated.

Uttech

In the hours before

Local storm report, Jun 9, 6:37 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
637 PM CDT TUE JUN 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     HEAVY RAIN       3 NNE CEDAR RAPIDS      42.01N 91.66W
06/09/2020  M2.62 INCH       LINN               IA   TRAINED SPOTTER

0629 PM     HEAVY RAIN       1 NE FAIRFAX            41.93N 91.76W
06/09/2020  E1.90 INCH       LINN               IA   TRAINED SPOTTER

0628 PM     HEAVY RAIN       2 SSW LADORA            41.72N 92.20W
06/09/2020  E4.51 INCH       IOWA               IA   TRAINED SPOTTER

0623 PM     HEAVY RAIN       3 NNW SHELLSBURG        42.12N 91.89W
06/09/2020  E2.41 INCH       BENTON             IA   TRAINED SPOTTER

            PONDING IN FIELDS AND DITCHES.

0501 PM     HEAVY RAIN       2 E SANDUSKY            40.46N 91.34W
06/09/2020  M1.30 INCH       HANCOCK            IL   PUBLIC

0629 PM     HEAVY RAIN       3 SW CENTER JUNCTION    42.08N 91.11W
06/09/2020  M2.67 INCH       JONES              IA   TRAINED SPOTTER

0625 PM     HEAVY RAIN       1 SW WILLIAMSBURG       41.65N 92.02W
06/09/2020  M2.98 INCH       IOWA               IA   TRAINED SPOTTER

0605 PM     HEAVY RAIN       2 SW CEDAR RAPIDS       41.95N 91.71W
06/09/2020  M2.67 INCH       LINN               IA   TRAINED SPOTTER

0605 PM     HEAVY RAIN       1 N OAKDALE             41.71N 91.59W
06/09/2020  M3.45 INCH       JOHNSON            IA   TRAINED SPOTTER

            TOTAL.

0546 PM     HEAVY RAIN       1 W COU FALLS           41.82N 91.69W
06/09/2020  M3.00 INCH       JOHNSON            IA   TRAINED SPOTTER

            TOTAL.

&&
Local storm report, Jun 9, 6:38 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
638 PM CDT TUE JUN 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HEAVY RAIN       1 E INDEPENDENCE        42.47N 91.88W
06/09/2020  M3.00 INCH       BUCHANAN           IA   TRAINED SPOTTER

            UPDATES PREVIOUS HEAVY RAIN REPORT FROM 1 E
            INDEPENDENCE. TOTAL.

&&
Local storm report, Jun 9, 6:39 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
639 PM CDT TUE JUN 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HEAVY RAIN       2 E SANDUSKY            40.46N 91.34W
06/09/2020  M1.30 INCH       HANCOCK            IL   PUBLIC

0633 PM     HEAVY RAIN       4 ESE ALBURNETT         42.14N 91.55W
06/09/2020  M2.15 INCH       LINN               IA   TRAINED SPOTTER

0629 PM     HEAVY RAIN       3 NNE CEDAR RAPIDS      42.01N 91.66W
06/09/2020  M2.62 INCH       LINN               IA   TRAINED SPOTTER

0629 PM     HEAVY RAIN       1 NE FAIRFAX            41.93N 91.76W
06/09/2020  E1.90 INCH       LINN               IA   TRAINED SPOTTER

0605 PM     HEAVY RAIN       2 SW CEDAR RAPIDS       41.95N 91.71W
06/09/2020  M2.67 INCH       LINN               IA   TRAINED SPOTTER

0634 PM     HEAVY RAIN       2 NNE STONE CITY        42.14N 91.33W
06/09/2020  M3.75 INCH       JONES              IA   TRAINED SPOTTER

0629 PM     HEAVY RAIN       3 SW CENTER JUNCTION    42.08N 91.11W
06/09/2020  M2.67 INCH       JONES              IA   TRAINED SPOTTER

0635 PM     HEAVY RAIN       2 NNW NORTH LIBERTY     41.76N 91.62W
06/09/2020  M3.48 INCH       JOHNSON            IA   TRAINED SPOTTER

0628 PM     HEAVY RAIN       2 SSW LADORA            41.72N 92.20W
06/09/2020  E4.51 INCH       IOWA               IA   TRAINED SPOTTER

0625 PM     HEAVY RAIN       1 SW WILLIAMSBURG       41.65N 92.02W
06/09/2020  M2.98 INCH       IOWA               IA   TRAINED SPOTTER

0623 PM     HEAVY RAIN       3 NNW SHELLSBURG        42.12N 91.89W
06/09/2020  E2.41 INCH       BENTON             IA   TRAINED SPOTTER

            PONDING IN FIELDS AND DITCHES.

&&
Local storm report, Jun 9, 6:43 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
643 PM CDT TUE JUN 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HEAVY RAIN       2 ESE FAIRVIEW          42.08N 91.30W
06/09/2020  E2.78 INCH       JONES              IA   TRAINED SPOTTER

&&

AE
Local storm report, Jun 9, 6:44 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
644 PM CDT TUE JUN 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       1 ESE MUSCATINE         41.41N 91.06W
06/09/2020  M1.75 INCH       MUSCATINE          IA   TRAINED SPOTTER

&&

AE
Local storm report, Jun 9, 6:57 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
657 PM CDT TUE JUN 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HEAVY RAIN       2 SE IOWA CITY          41.64N 91.51W
06/09/2020  M1.90 INCH       JOHNSON            IA   TRAINED SPOTTER

            TOTAL.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 10:16 AM CDTRiver Flood WatchDVNCedar, Louisa, Muscatine11 hr
Jun 9, 1:31 PM CDTSpecial Weather StatementDVNJefferson, Van Buren74 min
Jun 9, 3:04 PM CDTSpecial Weather StatementDVNBenton, Buchanan, Cedar, Delaware, Dubuque, Iowa and 6 more56 min
Jun 9, 5:41 PM CDTAreal Flood WarningDVNBenton, Iowa, Johnson, Linn11 hr
Jun 9, 6:32 PM CDTRiver Flood WatchDVNLee6 hr
Jun 9, 6:51 PM CDTFlash Flood WarningDVNBuchanan4 hr

Nearby

Flash Flood Warnings in Iowa, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.